Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Dirichlet series and automorphic forms on unitary groups


Author: Tobias Orloff
Journal: Trans. Amer. Math. Soc. 290 (1985), 431-456
MSC: Primary 11F55
MathSciNet review: 792806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a special case our unitary group takes the form

$\displaystyle G = \{ g \in {\text{GL}}(p + 2,{\mathbf{C}}){\vert^t}\bar gRg = R\} .$

Here

$\displaystyle R = \left( {\begin{array}{*{20}{c}} S & 0 & 0 \\ 0 & 0 & 1 \\ 0 & { - 1} & 0 \\ \end{array} } \right)$

is a skew-Hermitian matrix with entries in an imaginary quadratic number field $ K$. We suppose that $ - iR$ has signature $ (p + 1,1)$. This group acts naturally on the symmetric domain

$\displaystyle D = \left\{ {w \in {{\mathbf{C}}^p},z \in {\mathbf{C}}\vert\operatorname{Im} (z) > - {{\frac{1}{2}}^t}\bar wSw} \right\}.$

If $ \Gamma = G \cap {\text{SL}}(p + 2,{\mathcal{O}_K})$ with $ {\mathcal{O}_K}$ the ring of integers in $ K$, then an automorphic form $ f(w,z)$ with respect to $ \Gamma $ has an expansion $ {\Sigma _r}{g_r}(w) \cdot {e^{2\pi irz}}$. The functions $ {g_r}(w)$ are theta functions. Given another automorphic form $ g(w,z)$ with an expansion $ {\Sigma _s}{h_s}(w) \cdot {e^{2\pi isz}}$ we define a Dirichlet series $ {\Sigma _r}\langle {g_r},{h_r}\rangle {r^{ - s}}$ . Here $ \langle {g_r},{h_r}\rangle $ is a certain positive definite inner product on the space of theta functions. The series is obtained as an integral of Rankin type:

$\displaystyle {\int _{{P_\Gamma }\backslash D}}f\bar g\cdot{\left( {\operatorname{Im} (z) + \frac{1} {2}{i^t}\bar wSw} \right)^s}dw\;d\bar w\;dz\;d\bar z$

with $ {P_\Gamma } \subseteq \Gamma $ a subgroup of "translations". The series is analytically continued by studying the Eisenstein series arising when the above integral is transformed into an integral over $ \Gamma \backslash D$. In the case $ p = 1$ our results have an application to some recent work of Shintani, where the Euler product attached to an eigenfunction of the Hecke operators is obtained, up to some simple factors, as a series of the above type.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F55

Retrieve articles in all journals with MSC: 11F55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0792806-0
PII: S 0002-9947(1985)0792806-0
Article copyright: © Copyright 1985 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia